Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Oct 8, 2009, 2:40 PM CDT. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2009, 2:40 PM CDT (19:40 UTC)
- Expired
- Oct 8, 2009, 3:45 PM CDT
- In force
- 65 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 60 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 3:00 PM CDT | TSTM WND DMG | 5 Nne Penuelas, PR | PENUELAS EMA REPORTED DOWNED MODERATE SIZE TREE ALONG ROAD 392 FROM PENUELAS TOWN TO BARRIO EL RUCIO. TREE WAS BLOCKING ONE LANE OF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUCA52 TJSJ 081940
SVRSJU
PRC111-113-082045-
/O.NEW.TJSJ.SV.W.0005.091008T1940Z-091008T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
340 PM AST THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENUELAS MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF PENUELAS...
PONCE MUNICIPALITY IN PUERTO RICO...
THIS INCLUDES THE CITY OF PONCE...
* UNTIL 445 PM AST
* AT 338 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE PONCE AND
PENUELAS COUNTY LINE MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLABOA ALTA BY 400 PM AST...
PENUELAS BY 405 PM AST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 1798 6658 1800 6674 1810 6675 1815 6666
1816 6657
TIME...MOT...LOC 1939Z 071DEG 7KT 1808 6667
$$
ROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:08 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 8, 2:08 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 308 PM AST THU OCT 8 2009 .SYNOPSIS... MID TO UPPER LEVEL RIDGE ACROSS THE WESTERN ATLANTIC... WILL CONTINUE TO BUILD EASTWARD ACROSS THE NORTHEAST CARIBBEAN THROUGH THE UPCOMING WEEKEND. TROPICAL DEPRESSION HENRI LOCATED NEAR 19.8 NORTH 62.0 WEST AT 11 AM AST...CONTINUED TO WEAKEN AND BECOME MORE DISORGANIZED WHILE MOVING WEST AROUND 13 MPH. MAXIMUM SUSTAINED WIND WERE NOW NEAR 35 MPH BASED ON INFORMATION FROM THE NATIONAL HURRICANE CENTER IN MIAMI. HENRI IS STILL EXPECTED TO DISSIPATE AND BECOME OPEN AREA OF LOW PRESSURE AS IT CONTINUES WESTWARDS OVER THE NEXT FEW DAYS. A TROPICAL WAVE NOW NEAR 56 WEST WILL CROSS THE LESSER ANTILLES OVERNIGHT THROUGH FRIDAY MORNING... THEN MOVE ACROSS THE EASTERN CARIBBEAN FRIDAY AFTERNOON THROUGH SATURDAY. SATELLITE IMAGERY SHOWED LARGE AREA OF SAL/DRY AIR TRAILING THE ABOVE MENTIONED FEATURES ACROSS THE TROPICAL ATLANTIC. MEANWHILE REMNANTS OF A COLD FRONT CONTINUED TO SINK SOUTHWARDS ACROSS THE WEST CENTRAL ATLANTIC AS STRONG HIGH PRESSURE QUICKLY BUILDS INTO THE SOUTHWEST ATLANTIC. && .DISCUSSION... OVERALL DRY AND SUBSIDENCE AIR ALOFT OVER THE REGION...AND NO SIGNIFICANT LOW LEVEL MOISTURE ADVECTION OVER AREA TODAY...LIMITED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPMENT TO THE SOUTHWEST AND SOUTHERN SLOPES OF PUERTO RICO AS WELL AS IS ISOLATED SPOTS OVER THE VIRGIN ISLANDS TODAY. AFTERNOON CLOUDINESS AND CONVECTION IS EXPECTED TO DISSIPATE AND DIMINISH AFTER SUNSET LEAVING CLEAR TO PARTLY CLOUDY SKIES FOR THE REST OF THE EVENING AND AT LEAST THROUGH FRIDAY MORNING. ONLY PASSING SHOWERS ARE FORECAST TO REACH THE NORTH AND NORTHEAST COASTAL AREAS OF PUERTO RICO...AND PARTS OF THE VIRGIN ISLANDS DURING THE EARLY MORNING HOURS. HOWEVER...EXPECT INCREASING TROPICAL MOISTURE ACROSS THE AREA BY LATE FRIDAY AFTERNOON AND INTO SATURDAY AS REMNANTS FROM HENRI MERGES WITH THAT OF THE TROPICAL WAVE FORECAST TO MOVE ENTER THE EASTERN CARIBBEAN ON FRIDAY. THIS WILL LEAD TO INCREASED CLOUDINESS WITH BETTER CHANCES FOR DAYTIME AND EARLY MORNING CONVECTION ACROSS THE ISLANDS AND SURROUNDING WATERS. THIS IN TURN WOULD INCREASE THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING ACROSS PARTS OF PUERTO RICO AND THE VIRGIN ISLANDS ESPECIALLY LATE FRIDAY AND OVERNIGHT THROUGH AT LEAST SATURDAY AFTERNOON. THEREAFTER...GRADUAL DRYING TREND IS EXPECTED ON SUNDAY THROUGH BEGINNING OF THE NEXT WORK WEEK AS THE LOCAL LEVEL WIND FLOW BECOMES MORE NORTHEASTERLY AND A SLIGHTLY COOLER AND DRIER AIR MASS FILTERS IN ACROSS THE AREA AND WILL PREVAIL THROUGH AT LEAST WEDNESDAY. && .AVIATION...OVERALL VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TAF SITES FOR THE NEXT 12 TO 24 HOURS WITH ONLY PASSING ISOLATED TO SCATTERED SHOWERS FROM TIME TO TIME THAT COULD BRIEFLY REDUCE VISIBILITIES AND CEILINGS TO MVFR CONDITIONS MAINLY OVER THE USVI. FOR NOW THROUGH 08/22Z...TEMPO MVFR CONDITIONS ARE EXPECTED ACROSS AND AROUND TJMZ...AND THE SOUTHERN SLOPES OF PR...AS SHRA AND ISOLD TSTMS WILL AFFECT THE WESTERN COAST OF PR. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 87 / 30 60 60 60 STT 79 87 80 86 / 30 70 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17/09
Hazardous weather outlook, Oct 8, 3:33 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 433 AM AST THU OCT 8 2009 AMZ710>745-PRZ001>013-091000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 433 AM AST THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE FROM REMNANTS OF TROPICAL DEPRESSION HENRI MAY LEAD TO AN INCREASE IN THUNDERSTORM ACTIVITY AND MINOR FLOODING THREATS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... AMZ715-725-VIZ001-002-091000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 433 AM AST THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE FROM REMNANTS OF TROPICAL DEPRESSION HENRI MAY LEAD TO AN INCREASE IN THUNDERSTORM ACTIVITY AND MINOR FLOODING THREATS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:57 PM CDT | Areal Flood Advisory | JSJ | 82 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.